Alert archive / Arizona / Red Flag Warnings in 2007

Red Flag Warning 3, NWS Flagstaff, AZ

April 11, 2007Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this red flag warning at Apr 11, 2007, 6:33 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Apr 11, 2007, 10:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 11, 2007, 6:33 AM MST (13:33 UTC)
In effect from
Apr 11, 2007, 10:00 AM MST
Expired
Apr 11, 2007, 6:00 PM MST
In force
8 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 13:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 1.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2007-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2007-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3887 m above ground
0-6 km bulk shear
91 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KFGZ 111333
RFWFGZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
633 AM MST WED APR 11 2007

AZZ105-108>110-118-137-138-111445-
/O.CAN.KFGZ.FW.A.0002.070411T1700Z-070412T0100Z/
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)-
YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)-
633 AM MST WED APR 11 2007

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELED THE FIRE
WEATHER WATCH. 

CONDITIONS ARE NO LONGER EXPECTED TO REACH RED FLAG CRITERIA IN
THESE AREAS.

$$

AZZ107-112>114-140-112145-
/O.UPG.KFGZ.FW.A.0002.070411T1700Z-070412T0100Z/
/O.NEW.KFGZ.FW.W.0003.070411T1700Z-070412T0100Z/
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
633 AM MST WED APR 11 2007

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST
THIS AFTERNOON DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST
THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

EXPECT STRONG WINDS TO DEVELOP BY LATER THIS MORNING...LASTING
THROUGH MUCH OF THE DAY. WINDS WILL BE SUSTAINED AT 20 TO 30 MPH
AND GUSTING FROM 40 TO 50 MPH. RELATIVE HUMIDITY LEVELS ARE ALSO
EXPECTED TO DROP DOWN TO THE 10 TO 15 PERCENT RANGE DURING THE DAY.
BY THIS EVENING...WIND SPEEDS SHOULD DECREASE...AND RELATIVE
HUMIDITY LEVELS ARE EXPECTED TO RECOVER RAPIDLY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

$$

AZZ115-112145-
/O.NEW.KFGZ.FW.W.0003.070411T1700Z-070412T0100Z/
WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
633 AM MST WED APR 11 2007

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST
THIS AFTERNOON. 

EXPECT STRONG WINDS TO DEVELOP BY LATER THIS MORNING...LASTING
THROUGH MUCH OF THE DAY. WINDS WILL BE SUSTAINED AT 20 TO 30 MPH
AND GUSTING FROM 40 TO 50 MPH. RELATIVE HUMIDITY LEVELS ARE ALSO
EXPECTED TO DROP DOWN TO RIGHT AROUND 15 PERCENT DURING THE DAY.
BY THIS EVENING...WIND SPEEDS SHOULD DECREASE...AND RELATIVE
HUMIDITY LEVELS ARE EXPECTED TO RECOVER RAPIDLY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

$$
3 follow-up statements
000 
WWUS85 KFGZ 111639
RFWFGZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ...UPDATED
940 AM MST WED APR 11 2007

AZZ105-108>110-118-137-138-111445-
/O.CAN.KFGZ.FW.A.0002.070411T1700Z-070412T0100Z/
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)-
YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)-
940 AM MST WED APR 11 2007

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELED THE FIRE
WEATHER WATCH. 

CONDITIONS ARE NO LONGER EXPECTED TO REACH RED FLAG CRITERIA IN 
THESE AREAS: 
 MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)
 YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)
 NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD FIRE WEATHER ZONE 109)
 CHINLE VALLEY (FIRE WEATHER ZONE 110)
 NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)
 YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)
 OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)

$$

AZZ107-112>114-140-112145-
/O.UPG.KFGZ.FW.A.0002.070411T1700Z-070412T0100Z/
/O.NEW.KFGZ.FW.W.0003.070411T1700Z-070412T0100Z/
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
633 AM MST WED APR 11 2007

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST
THIS AFTERNOON DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST
THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

EXPECT STRONG WINDS TO DEVELOP BY LATER THIS MORNING...LASTING
THROUGH MUCH OF THE DAY. WINDS WILL BE SUSTAINED AT 20 TO 30 MPH
AND GUSTING FROM 40 TO 50 MPH. RELATIVE HUMIDITY LEVELS ARE ALSO
EXPECTED TO DROP DOWN TO THE 10 TO 15 PERCENT RANGE DURING THE DAY.
BY THIS EVENING...WIND SPEEDS SHOULD DECREASE...AND RELATIVE
HUMIDITY LEVELS ARE EXPECTED TO RECOVER RAPIDLY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

$$

AZZ115-112145-
/O.NEW.KFGZ.FW.W.0003.070411T1700Z-070412T0100Z/
WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
633 AM MST WED APR 11 2007

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST
THIS AFTERNOON. 

EXPECT STRONG WINDS TO DEVELOP BY LATER THIS MORNING...LASTING
THROUGH MUCH OF THE DAY. WINDS WILL BE SUSTAINED AT 20 TO 30 MPH
AND GUSTING FROM 40 TO 50 MPH. RELATIVE HUMIDITY LEVELS ARE ALSO
EXPECTED TO DROP DOWN TO RIGHT AROUND 15 PERCENT DURING THE DAY.
BY THIS EVENING...WIND SPEEDS SHOULD DECREASE...AND RELATIVE
HUMIDITY LEVELS ARE EXPECTED TO RECOVER RAPIDLY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KFGZ 111658
RFWFGZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ...UPDATED
955 AM MST WED APR 11 2007

AZZ105-108>110-118-137-138-111445-
/O.CAN.KFGZ.FW.A.0002.070411T1700Z-070412T0100Z/
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)-
YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)-
955 AM MST WED APR 11 2007

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELED THE FIRE 
WEATHER WATCH. THE RELITIVE HUMIDITY IS EXPECTED TO INCREASE THROUGH 
THE AFTERNOON ALONG AND SOUTH OF THE MOGOLLON RIM. AERAS ALONG THE 
UTAH BORDER ARE NOT EXPECTED TO SEE THE STRONG WINDS TODAY.

CONDITIONS ARE NO LONGER EXPECTED TO REACH RED FLAG CRITERIA IN 
THESE AREAS: 
 MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)
 YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)
 NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD FIRE WEATHER ZONE 109)
 CHINLE VALLEY (FIRE WEATHER ZONE 110)
 NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)
 YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)
 OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)

$$

AZZ107-112>114-140-112145-
/O.UPG.KFGZ.FW.A.0002.070411T1700Z-070412T0100Z/
/O.NEW.KFGZ.FW.W.0003.070411T1700Z-070412T0100Z/
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
633 AM MST WED APR 11 2007

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST
THIS AFTERNOON DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST
THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

EXPECT STRONG WINDS TO DEVELOP BY LATER THIS MORNING...LASTING
THROUGH MUCH OF THE DAY. WINDS WILL BE SUSTAINED AT 20 TO 30 MPH
AND GUSTING FROM 40 TO 50 MPH. RELATIVE HUMIDITY LEVELS ARE ALSO
EXPECTED TO DROP DOWN TO THE 10 TO 15 PERCENT RANGE DURING THE DAY.
BY THIS EVENING...WIND SPEEDS SHOULD DECREASE...AND RELATIVE
HUMIDITY LEVELS ARE EXPECTED TO RECOVER RAPIDLY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

$$

AZZ115-112145-
/O.NEW.KFGZ.FW.W.0003.070411T1700Z-070412T0100Z/
WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
633 AM MST WED APR 11 2007

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST
THIS AFTERNOON. 

EXPECT STRONG WINDS TO DEVELOP BY LATER THIS MORNING...LASTING
THROUGH MUCH OF THE DAY. WINDS WILL BE SUSTAINED AT 20 TO 30 MPH
AND GUSTING FROM 40 TO 50 MPH. RELATIVE HUMIDITY LEVELS ARE ALSO
EXPECTED TO DROP DOWN TO RIGHT AROUND 15 PERCENT DURING THE DAY.
BY THIS EVENING...WIND SPEEDS SHOULD DECREASE...AND RELATIVE
HUMIDITY LEVELS ARE EXPECTED TO RECOVER RAPIDLY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KFGZ 112058
RFWFGZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
158 PM MST WED APR 11 2007

AZZ107-112>115-140-112200-
/O.CAN.KFGZ.FW.W.0003.000000T0000Z-070412T0100Z/
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
158 PM MST WED APR 11 2007

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELED THE RED
FLAG WARNING. 

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELED THE RED
FLAG WARNING. THE RELATIVE HUMIDITY IS EXPECTED TO CONTINUE TO 
INCREASE THROUGH THE AFTERNOON ALONG AND NORTH OF THE MOGOLLON
RIM. THE CLOUD COVER OVER THE LITTLE COLORADO RIVER VALLEY HAS
PREVENTED THE STRONG WINDS FROM MIXING TO THE SURFACE. SOME AREAS
MAY SEE STRONGER WINDS DEVELOP THIS AFTERNOON. HOWEVER...THE
COMBINATION OF STRONG WINDS AND LOW RH VALUES IS NOT EXPECTED TO
BE WIDESPREAD OR LAST LONG.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 11, 3:05 AM MST, 3 hours 28 minutes earlier.

Area forecast discussion, Apr 11, 3:05 AM MST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
305 AM MST WED APR 11 2007

.SYNOPSIS...WINDY AND DRY CONDITIONS ARE EXPECTED WEDNESDAY AHEAD OF
OUR NEXT STORM SYSTEM. ON THURSDAY...MUCH COLDER AND CONTINUED WINDY
CONDITIONS ARE EXPECTED...ALONG WITH RAIN AND SNOW SHOWERS AND A
CHANCE OF THUNDERSTORMS... LINGERING THROUGH EARLY FRIDAY. IMPROVING
WEATHER IS EXPECTED SATURDAY WITH ANOTHER STORM SYSTEM POSSIBLE BY
LATE IN THE WEEKEND.

&&

.DISCUSSION...A SHORTWAVE TROUGH OVER NORTHERN CA CONTINUES TO MOVE
RAPIDLY INLAND TONIGHT...AND WILL ENHANCE WINDS OVER PORTIONS OF
NORTHERN AZ BY THIS AFTERNOON. ALTHOUGH WINDS WILL ONSET
SLIGHTLY LATER IN THE DAY THAN PREVIOUS THINKING...ADVISORY TIME OF
11 AM IS STILL PRETTY CLOSE AND WILL NOT CHANGE. MAIN CHANGE TO THE
ADVISORY WILL BE TO TRIM OUT ZONES ALONG THE NORTHERN BORDER OF THE
STATE AS MODELS INDICATING SURFACE LOW WILL SET UP OVER FAR NORTHERN
AZ BY TOMORROW AFTERNOON...THEREFORE CAUSING STRONGEST SOUTHWEST
WINDS TO SET UP SOUTH OF THAT AREA. IN ADDITION...THE SHORTWAVE WILL
BRING WITH IT ENOUGH DYNAMIC LIFT TO THESE NORTHERN ZONES THAT A
SLIGHT CHANCE OF PRECIPITATION IS WARRANTED.

A MUCH STRONGER TROUGH WILL DIG SOUTHWARD THROUGH THE GREAT BASIN
WEDNESDAY NIGHT...DRAGGING A STRONG COLD FRONT THROUGH NORTHERN
ARIZONA THURSDAY. THIS WILL BRING A GOOD CHANCE OF
PRECIPITATION...MORE STRONG WINDS AHEAD OF THE COLD FRONT...AND MUCH
COLDER TEMPERATURES BEHIND IT. ACCUMULATING SNOW IS POSSIBLE ABOVE
6000 FEET THURSDAY EVENING.

BREEZY NORTH WINDS WILL SET IN FOR FRIDAY AS A RIDGE BUILDS IN
BEHIND THURSDAYS STORM SYSTEM...WITH WARMER WEATHER RETURNING
BRIEFLY ON SATURDAY. YET ANOTHER STORM SYSTEM IS POSSIBLE FOR
SUNDAY...AND THIS LOOKS TO BRING IN MORE WIND...A CHANCE FOR
PRECIPITATION...AND ANOTHER COOLING TREND. THERE IS STILL
CONSIDERABLE UNCERTAINTY IN THE FORECAST FOR THIS STORM SYSTEM...AND
SEVERAL GFS ENSEMBLE MODEL MEMBERS PRODUCE A SLOW MOVING CUTOFF LOW
WHICH WOULD KEEP UNSETTLED AND COOL WEATHER LINGERING THROUGH EARLY
NEXT WEEK.

&&

.AVIATION...FOR THE 12Z PACKAGE...EXPECT WINDS TO SWITCH BACK TO A
SOUTHWEST DIRECTION TODAY...WITH SPEEDS INCREASING DURING THE
AFTERNOON. THE HIGHEST WIND SPEEDS WILL BE ALONG AND SOUTH OF THE
I-40 CORRIDOR...WITH MUCH LIGHTER WINDS NEAR THE UTAH BORDER. WIND
SPEEDS ALONG AND SOUTH OF THE I-40 CORRIDOR WILL RANGE FROM 15 TO 30
MPH WITH GUSTS FROM 40 TO 45 MPH THIS AFTERNOON. SKY COVER WILL BE
MINIMAL EARLY TODAY...WITH SCATTERED TO BROKEN DECKS AROUND 4-6 KFT
AGL DEVELOPING BY MID-AFTERNOON ALONG AND NORTH OF THE MOGOLLON RIM.
AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY 11 AM MST UNTIL 7
PM MST AZ ZONES 007-008-012>017-037-038-040.

FIRE WEATHER WATCH 10 AM MST UNTIL 6 PM MST FOR AZ FIRE WX ZONES
105-107>110-112>114-118-137-138-140.

&&

ONTON/PETERSON
Hazardous weather outlook, Apr 10, 8:30 PM MST, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
830 PM MST TUE APR 10 2007

AZZ004>018-037>040-110700-
BLACK MESA AREA-CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
COCONINO PLATEAU-EASTERN MOGOLLON RIM-GRAND CANYON COUNTRY-
KAIBAB PLATEAU-LITTLE COLORADO RVR VLY IN APACHE CO-
LITTLE COLORADO RVR VLY IN COCONINO CO-
LITTLE COLORADO RVR VLY IN NAVAJO CO-MARBLE AND GLEN CANYONS-
NORTHEAST PLATEAU AND MESAS SOUTH OF 264-
NORTHEAST PLATEAUS AND MESAS 264 NORTH-NORTHERN GILA COUNTY-
OAK CREEK AND SYCAMORE CANYONS-WESTERN MOGOLLON RIM-WHITE MOUNTAINS-
YAVAPAI COUNTY MOUNTAINS-YAVAPAI COUNTY VALLEYS AND BASINS-
830 PM MST TUE APR 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

WINDS HAVE DECREASED THIS EVENING ALLOWING BOTH THE WIND ADVISORY
AND THE RED FLAG WARNING THAT WERE ISSUED EARLY TODAY TO EXPIRE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ON WEDNESDAY...SOUTHWEST WIND GUSTS FROM 40 TO 50 MPH ARE EXPECTED
ACROSS YAVAPAI...COCONINO...NAVAJO AND APACHE COUNTIES. A WIND
ADVISORY HAS BEEN ISSUED FOR THESE AREAS VALID 11 AM MST TO 7 PM
MST. ON THURSDAY...THE CHANCE OF PRECIPITATION WILL INCREASE THROUGH
THE DAY AND CONTINUE OVERNIGHT. SNOW LEVELS ARE EXPECTED TO DROP TO
NEAR 5000 FEET THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

TC

Nearby

Red Flag Warnings in Arizona, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.